Pennsylvania, 2022Flood in Pennsylvania, February 25, 2022
February 25, 2022 · NWS PBZ · 1 event in 1 county or zone
A slow moving low pressure system across the Great Lakes brought unseasonable heavy rainfall to the region on February 25th, one to one and half inches of rainfall was reported in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving low pressure system across the Great Lakes brought unseasonable heavy rainfall to the region on February 25th, one to one and half inches of rainfall was reported in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 25, 8:02 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 25, 8:02 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
802 AM EST Fri Feb 25 2022
.SYNOPSIS...
Colder air arrives behind a front this morning, with any remaining
precipitation transitioning to snow with time. Any additional snow
accumulation will be minimal. Dry weather then returns this afternoon
and Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Steady precipitation is exiting the CWA with the cold front. Did
allow the Ice Storm Warning to expire on time due to that fact and
with temperatures above freezing in the region. With moisture
becoming more shallow, cloud top temperatures may remain below -10C
for a few hours, mainly north of Pittsburgh. Some pockets of
freezing drizzle will be possible as temperatures fall back behind
the front. Elected to allow the Winter Weather Advisory to continue
due to this fact. As the column continues to cool through the
morning, expecting any lingering light precipitation to change over
to snow with time. Any snow accumulation will be minor.
Gusty winds are expected across the higher terrain today, reaching
advisory criteria across eastern Tucker County. Remaining ice on
trees may pose an additional hazard with gusty winds. Thus, the wind
advisory in eastern Tucker County will continue.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
High pressure will quickly build across the Ohio Valley this
evening as low pressure shifts east. Any lingering light snow in the
ridges should dissipate overnight. CAA will drop area temperatures
into the teens and twenties by Saturday morning. Skies will then clear
through the day on Saturday, and afternoon temperatures will remain
a few degrees below climatology.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Below-normal temperatures will continue into Monday as longwave
troughing remains in place. A shortwave trough crossing the
northern/eastern Great Lakes Sunday/Sunday night may spread some
light precipitation across the northern CWA, with dry weather
returning on Monday. Thereafter, more zonal flow aloft will nudge
temperatures upwards to near/above normal Tuesday through Thursday.
Several additional chances for light precipitation will be possible
Tuesday and Wednesday with crossing shortwaves, but have maintained
a blended approach to PoPs given current model differences.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
MVFR/IFR cigs in decreasing precipitation in the wake of a FROPA
should continue through the morning hours before gradually improving
to MVFR for the remainder of the aftn as moisture lingers within an
increasing subsidence inversion. Otherwise; a large pressure
gradient will promote wind gusts to 25 knots within a well-mixed
boundary layer.
Dry advection should return low VFR tonight across most ports, with
wind diminishing as the pressure gradient laxes.
.Outlook...
Restrictions are psbl with cdfnts Sun night and Tue.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 10 AM EST this morning for PAZ007>009-
013>016-022-023.
OH...Winter Weather Advisory until 10 AM EST this morning for OHZ039>041-
048.
WV...Wind Advisory until 7 PM EST this evening for WVZ514.
&&Hazardous weather outlook, Feb 25, 3:38 AM EST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
338 AM EST Fri Feb 25 2022
OHZ049-050-057>059-068-069-PAZ020-021-029-031-073-075-WVZ001>004-012-
021-509>513-260845-
Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-
Allegheny-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
338 AM EST Fri Feb 25 2022
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ039>041-048-PAZ007>009-013>016-022-023-260845-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Armstrong-Indiana-
338 AM EST Fri Feb 25 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ514-260845-
Eastern Tucker-
338 AM EST Fri Feb 25 2022
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ074-076-260845-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
338 AM EST Fri Feb 25 2022
...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
This Hazardous Weather Outlook is for southwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Ice Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 25, 8:07 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HEAVY RAIN BROOKLINE 40.39N 80.02W
02/25/2022 M1.43 INCH ALLEGHENY PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ2201705
MFLocal storm report, Feb 25, 8:32 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM FREEZING RAIN FRANKLIN 41.39N 79.84W
02/25/2022 E0.10 INCH VENANGO PA SOCIAL MEDIA
ESTIMATED 0.10" ICE ACCUM ON ELEVATED SURFACES
&&
EVENT NUMBER PBZ2201706
MFLocal storm report, Feb 25, 8:34 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FREEZING RAIN SENECA 41.38N 79.71W
02/25/2022 E0.00 INCH VENANGO PA SOCIAL MEDIA
TRACE ICE ESTIMATED
&&
EVENT NUMBER PBZ2201707
MFLocal storm report, Feb 25, 8:38 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FREEZING RAIN 2 W PLUM 40.49N 79.78W
02/24/2022 M0.00 INCH ALLEGHENY PA PUBLIC
0200 AM FREEZING RAIN SHANOR-NORTHVUE 40.91N 79.91W
02/25/2022 M0.12 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ2201708
EVENT NUMBER PBZ2201709
MFLocal storm report, Feb 25, 9:06 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN BRENTWOOD 40.37N 79.98W
02/25/2022 E1.62 INCH ALLEGHENY PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ2201710
MFLocal storm report, Feb 25, 9:40 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN 7 NE STRATTANVILLE 41.26N 79.22W
02/25/2022 M0.22 INCH CLARION PA PUBLIC
&&
EVENT NUMBER PBZ2201711
MFFlood, Westmoreland
- When
- February 25, 9:48 AM EST to 12:48 PM EST
- Where
- Westmoreland County, 0.69 mi S of Armbrust to 0.2 mi SE of Armbrust
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.220, -79.550
Heavy rain caused several farms adjacent to Armbrust Brinkerton Road to flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, February 25, 20223 deaths · 2 injured · 1 event
- Dense Fog in Georgia, February 25, 20222 deaths · 5 injured · 1 event
- Dense Fog in Florida, February 25, 202230 injured · 1 event
- Avalanche in Colorado, February 25, 20221 death · 2 injured · 1 event
- Winter Storm in Vermont, February 25, 20221 death · 16 events
- High Surf in Hawaii, February 25 to 27, 2022$115,000 · 12 events
- Winter Storm and Winter Weather in New York, February 25, 20221 injured · 27 events
- Heavy Snow in Massachusetts, February 25, 202218 events
- Winter Storm in New Hampshire, February 25, 202215 events
- Winter Storm in Maine, February 25, 202213 events
- Winter Storm in New York, February 25, 20229 events
- Heavy Snow in New York, February 25, 20226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011557.